IEEE ComSoc International Communications Quality and Reliability Workshop
13 May 2021 // Virtual Conference

Program-Glance

Bridging the Digital Divide – Quality, Reliability and Secure Access for All

Workshop Program – Spring 2021

* All times are in EDT / UTC-4

Time Slot Program Item
10:00 – 10:10 Welcome – Program Chairs
10:10 – 10:10 Technical Paper Session #1
10:10 – 10:25 Paper – 1 — eMBB-URLLC Multiplexing: A Preference- Based Method of Ensuring eMBB Reliability and Improving Users’ Satisfaction – Mengge Li et al. (Shaanxi Normal University, China)
10:25 – 10:40 Paper – 2 — Millimeter-wave Blockage Modeling and Mitigation, Mohammedreza Robaei et al. (University of North Texas, USA)
10:40 – 10:45 Break (5 minutes)
10:45 – 10:50 Session #1 – Reachability: Evolving Access Technologies – Robert Lesnewich, Peraton Labs
10:50 – 11:05 Talk #1-1 — Practical applications for mmWave technology, Nadine Hatto and Neill Young, Blu Wireless
11:05 – 11:20 Talk #1-2 — Fixed Wireless Access for Remote Learning, Mary Nolan, Verizon
11:20 – 11:35 Talk #1-3 — How interconnections will help evolving access technologies  – Kurtis Lindqvist, London Internet Exchange (LINX)
11:35 – 11:50 Session #1 – Q&A
11:50 – 12:00 Break (10 minutes)
12:00 – 12:30 Keynote #1 – Dan Sjöblom, Director General of the Swedish Post and Telecom Authority (PTS)
12:30 – 12:35 Session #2 – Equity: User Experience, Vijay Gurbani, Illinois Institute of Technology / Vail Systems
12:35 – 12:50 Talk #2-1 — Beyond Equitable Access: Everyday Use and Digital Skills For Rural Students’ Academic Outcomes, Keith N. Hampton, The Quello Center and the Department of Media and Information, Michigan State University
12:50 – 13:05 Talk #2-2 — Data Disconnect: A foundation for prioritizing federal broadband access, Bryan Darr, Ookla
13:05 – 13:20 Talk #2-3 — What can governments do to speed access and what can governments do to impede investment? Eric Burger, Georgetown University (Former Assistant Director of OSTP and Former FCC CTO)
13:20 – 13:30 Session #2 – Q&A
13:30 – 13:50 Break (20 minutes)
13:50 – 13:55 Technical Paper Session #2
13:55 – 14:10 Paper – 3 — Outage Probability Analysis to Address Interference Vulnerabilities in Digital Mobile Radio Networks, Hossein Ghannadrezaii et al. (Dalhousie University, Canada)
14:10 – 14:25 Paper – 4 — Modulation-Based Physical Layer Security via Gray Code Hopping, Michael Cribbs et al. (Naval Postgraduate School, USA)
14:25 – 14:30 Break (5 minutes)
14:30 – 15:15 Panel Discussion – Connecting Solutions to Policies , Kelly Krick
Nicol Turner Lee, Brookings Institute
Bhushan Joshi, Ericsson
Eric Burger, Georgetown University
15:15 – 15:20 Break (5 minutes)
15:20 – 15:50 Keynote #2 – Edward “Smitty” Smith, II
15:50 – 16:00 CQR Announcements / Break (10 minutes)
16:00 – 16:05 Session #3 – Extensibility: Innovative Solutions, Carol Davids, Illinois Institute of Technology
16:05 – 16:20 Talk #3-1 — Future Technology Trends & Outlook towards 6G, Mallik Tatipamula, CTO Ericsson, Group Function Technologies and Architectures Ericsson
16:20 – 16:35 Talk #3-2 — TVWS – Turning Spectrum Scarcity into Spectrum Opportunity, Hender Jimenez, Technical Program Manager, AirBand Initiative, Microsoft
16:35 – 16:50 Talk #3-3 — Terragraph: Gigabit connectivity and backhaul in the 60 GHz mmWave, Monica Paolini, President, Senza Fili
16:50 – 17:00 Session #3 – Q&A
17:00 – 17:15 Break (15 minutes)
17:15 – 17:20 Technical Paper Session #3
17:20 – 17:35 Paper #5 — Proposal of Keyword-Based Information-Centric Delay-Tolerant Network, Ryo Nakamura et al. (Ritsumeikan University, Japan)
17:35 – 17:50 Paper #6 — Advancing User Quality of Experience Using Viewport Archives in Viewport-aware Tile-Based 360-Degree Video Streaming, Kiana Dziubinski et al. (Sophia University, Japan)
17:50 – 18:05 Paper #7 — Extension of ITU-T P.1204.3 Model to Tile-Based VR Streaming Services, Masanori Koike et al. (NTT, Japan)
18:05 – 18:20 Paper #8 — Refining Calculation Algorithm for Packet Pacing Rate of BBR, Satoshi Utsumi et al. (Fukushima University, Japan)
18:20 – 18:30 Closing Remarks
18:30 – 19:00 Virtual Networking